Table of Contents Author Guidelines Submit a Manuscript
Journal of Probability and Statistics
Volume 2016, Article ID 1285026, 9 pages
http://dx.doi.org/10.1155/2016/1285026
Research Article

Exploratory Methods for the Study of Incomplete and Intersecting Shape Boundaries from Landmark Data

1University of Benghazi, Benghazi, Libya
2University of Leeds, Leeds, UK

Received 25 July 2016; Revised 10 October 2016; Accepted 12 October 2016

Academic Editor: Z. D. Bai

Copyright © 2016 Fathi M. O. Hamed and Robert G. Aykroyd. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. E. Batschelet, Circular Statistics in Biology, Academic Press, London, UK, 1981. View at MathSciNet
  2. F. L. Bookstein, Morphometric Tools for Landmark Data: Geometry and Biology, Cambridge Univesity Press, Cambridge, UK, 1991. View at MathSciNet
  3. I. L. Dryden and K. V. Mardia, Statistical Shape Analysis, Wiley Series in Probability and Statistics: Probability and Statistics, John Wiley & Sons, Chichester, UK, 1998. View at MathSciNet
  4. S. Lele and J. Richtsmeier, An Invariant Approach to Statistical Analysis of Shapes, Chapman & Hall/CRC, 2001.
  5. T. P. Ryan, Modern Regression Methods, Wiley Series in Probability and Statistics: Applied Probability and Statistics, John Wiley & Sons, New York, NY, USA, 1997. View at MathSciNet
  6. R. L. Eubank, Nonparametric Regression and Spline Smoothing, Marcel Dekker, New York, NY, USA, 1999. View at MathSciNet
  7. B. W. Silverman, “Some aspects of the spline smoothing approach to nonparametric regression curve fitting,” Journal of the Royal Statistical Society B, vol. 47, no. 1, pp. 1–52, 1985. View at Google Scholar · View at MathSciNet
  8. B. W. Silverman and J. T. Wood, “The nonparametric estimation of branching curves,” Journal of the American Statistical Association, vol. 82, no. 398, pp. 551–558, 1987. View at Publisher · View at Google Scholar · View at MathSciNet
  9. P. J. Green and B. W. Silverman, Non Parametric Regression and Generalized Linear Models: A Roughness Penalty Approach, Chapman and Hall, 1994.
  10. E. J. Wegman and I. W. Wright, “Splines in statistics,” Journal of the American Statistical Association, vol. 78, no. 382, pp. 351–365, 1983. View at Publisher · View at Google Scholar · View at MathSciNet
  11. B. W. Silverman, “A fast and efficient cross-validation method for smoothing parameter choice in spline regression,” Journal of the American Statistical Association, vol. 79, no. 387, pp. 584–589, 1984. View at Publisher · View at Google Scholar · View at MathSciNet
  12. D. Nychka, “Splines as local smoothers,” The Annals of Statistics, vol. 23, no. 4, pp. 1175–1197, 1995. View at Publisher · View at Google Scholar · View at MathSciNet
  13. G. Wahba, “Splines in nonparametric regression,” in Encyclopedia of Environmetrics, John Wiley & Sons, New York, NY, USA, 2006. View at Publisher · View at Google Scholar
  14. J. H. Friedman, “Multivariate adaptive regression splines,” The Annals of Statistics, vol. 19, pp. 1–67, 1991. View at Google Scholar
  15. A. Özmen and G. W. Weber, “RMARS: robustification of multivariate adaptive regression spline under polyhedral uncertainty,” Journal of Computational and Applied Mathematics, vol. 259, pp. 914–924, 2014. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  16. A. Özmen, G. W. Weber, I. Batmaz, and E. Kropat, “RCMARS: robustication of CMARS with different scenarios under polyhedral uncertainty set,” Communications in Nonlinear Science and Numerical Simulation, vol. 16, pp. 1780–1787, 2011. View at Google Scholar
  17. A. Özmen, Robust Optimization of Spline Models and Complex Regulatory Networks, Contributions to Management Science, Springer, 2016. View at Publisher · View at Google Scholar · View at MathSciNet
  18. T. J. Hastie and R. J. Tibshirani, Generalized Additive Models, Chapman & Hall/CRC, 1990.
  19. R. L. Eubank, “Diagnostics for smoothing splines,” Journal of the Royal Statistical Society. Series B. Methodological, vol. 47, no. 2, pp. 332–341, 1985. View at Google Scholar · View at MathSciNet
  20. E. Cantoni and T. Hastie, “Degrees-of-freedom tests for smoothing splines,” Biometrika, vol. 89, no. 2, pp. 251–263, 2002. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  21. R Core Team, R: A Language and Environment for Statistical Computing,, R Foundation for Statistical Computing, Vienna, Austria, 2016, http://www.R-project.org/.
  22. P. Craven and G. Wahba, “Smoothing noisy data with spline functions: estimating the correct degree of smoothing by the method of generalized cross-validation,” Numerical Mathematics, vol. 31, pp. 377–403, 1979. View at Google Scholar
  23. R. Cogburn and H. T. Davis, “Periodic splines and spectral estimation,” The Annals of Statistics, vol. 2, pp. 1108–1126, 1974. View at Publisher · View at Google Scholar · View at MathSciNet
  24. C. Gu, “Multivariate spline regression,” in Smoothing and Regression: Approaches, Computation and Application, M. G. Schimek, Ed., pp. 329–354, John Wiley & Sons, New York, NY, USA, 2000. View at Google Scholar
  25. R. J. Morris, J. T. Kent, K. V. Mardia, R. G. Aykroyd, M. Fidrich, and A. Linney, Exploratory Analysis of Facial Growth, Leeds University Press, 1999.
  26. R. G. Aykroyd, J. G. Haigh, and G. T. Allum, “Bayesian methods applied to survey data from archeological magnetometry,” Journal of the American Statistical Association, vol. 96, no. 453, pp. 64–76, 2001. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus